Nevada, 2010Hail and Damaging Winds in Nevada, August 26 to 27, 2010
August 26 to 27, 2010 · NWS VEF · 3 events in 1 county or zone
Monsoon moisture fueled several rounds of thunderstorms over the Mojave Desert, with the greatest coverage of storms on the 26th and 27th. Several storms produced severe weather and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $305,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture fueled several rounds of thunderstorms over the Mojave Desert, with the greatest coverage of storms on the 26th and 27th. Several storms produced severe weather and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 26, 2:30 PM PST, 10 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT THU AUG 26 2010
CORRECTED TYPO IN SYNOPSIS
.SYNOPSIS...MONSOON MOISTURE WILL BEGIN TO SHIFT EAST TOMORROW AS AN
AREA OF LOW PRESSURE BEGINS TO APPROACH THE WEST COAST. ANY SHOWERS
AND THUNDERSTORMS WILL BE CONFINED TO AREAS MAINLY ALONG AND EAST OF
THE COLORADO RIVER. IT WILL BE WINDY...COOLER AND MUCH DRIER THIS
WEEKEND AS A LOW PRESSURE SYSTEM MOVES INLAND.
&&
.SHORT TERM...RADAR SCOPE LIT UP THIS AFTERNOON WITH SHOWERS AND
THUNDERSTORMS AREA WIDE. RECEIVING REPORTS OF HEAVY RAIN WITH STORMS
IN MOHAVE...SAN BERNARDINO...CLARK AND INYO COUNTIES. BEST BULK
SHEAR TODAY IS OVER NORTHERN INYO AND ESMERALDA COUNTIES WHERE
STORMS SHOULD BE BETTER ORGANIZED AND PRODUCE HAIL AND STRONGER
WINDS. THE STORMS WILL PERSIST WELL INTO THE EVENING AND POSSIBLY
OVERNIGHT AS DISTURBANCE NEAR THE BAY AREA MOVES ACROSS NORTHERN
NEVADA AND ANOTHER MOVES INTO SOUTHWEST ARIZONA. MOISTURE BOUNDARY
WILL LIE NEAR THE COLORADO RIVER TOMORROW AS DRIER AIR BEGINS TO
SPREAD IN FROM THE WEST AS TROUGH STARTS TO DEVELOP ALONG THE WEST
COAST. MOISTURE WILL CONTINUE TO BE SWEPT EAST OVER THE WEEKEND AS
STRONG TROUGH MOVES INLAND. BIGGEST ISSUE FOR THE WEEKEND WILL BE
THE WIND. SEE FIRE WEATHER DISCUSSION BELOW. WOULD NOT BE SURPRISED
THAT A WIND ADVISORY WILL BE NEED AS WELL. TEMPERATURES WILL BE MUCH
COOLER ON SUNDAY AS WELL.
.LONG TERM...AN ANOMALOUSLY DEEP TROUGH OVER THE WESTERN STATES WILL
BE THE DOMINANT FEATURE EARLY NEXT WEEK. MODELS INDICATE
REASONABLE AGREEMENT REGARDING THE DEPTH OF THE FEATURE AND ONLY
DIFFER SLIGHTLY IN TIMING...WITH THE GFS AND GFS ENSEMBLE MEAN
SHOWING THE TROUGH EXITING THE REGION SLIGHTLY FASTER THAN THE EC
AND GEM. WITH THAT...NOT MUCH CHANGE WAS NEEDED...WITH ONLY A SLIGHT
INCREASE IN THE TEMPERATURE FORECAST FOR MONDAY...BUT STILL TEN
DEGREES BELOW NORMAL. SHOWERS/THUNDERSTORMS ARE POSSIBLE MONDAY
ACROSS THE SOUTHERN GREAT BASIN AS THE MAIN COLD POOL ALOFT PASSES
OVER THE REGION. SNOW LEVELS ARE EXPECTED TO DROP TO AS LOW AS 9500
FEET MONDAY...SO THE SOUTHERN SIERRA MAY ALSO SEE SOME AUGUST SNOW.
BY MONDAY AFTERNOON THE COLD POOL WILL BE WELL EAST OF THE
AREA...INCREASING STABILITY AND NIXING ANY CHANCE OF
SHOWERS/THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FORM THE EAST
TUESDAY THROUGH THE END OF THE WEEK...WHICH WILL INCREASE
TEMPERATURES BACK UP TO ABOVE NORMALS. ONE SIGNIFICANT CHANGE MADE
TO THE EXTENDED WAS THE INCLUSION OF THUNDERSTORMS BEGINNING TUESDAY
ACROSS PORTION OF SAN BERNARDINO...SOUTHERN CLARK...AND MOHAVE
COUNTIES...AS MOISTURE ADVECTS IN WITH SOUTHERLY FLOW AS THE RIDGING
BUILDS BACK IN. ITS POSSIBLE THAT SOME MOISTURE ASSOCIATED WITH
HURRICANE FRANK MAY GET PICKED UP AS WELL. AS OF NOW...MODELS DO NOT
INDICATE THIS...WITH HIGHEST PW AMOUNTS IN THE FORECAST AREA ABOUT
1.75 INCHES. WILL NEED TO KEEP THIS POSSIBILITY IN MIND THOUGH.
&&
.AVIATION...FOR MCCARRAN...SCT TSRA WILL BE POSSIBLE IN ALL OF THE
APPROACH CORRIDORS THIS EVENING AS WELL AS IN THE LAS VEGAS VALLEY.
STORMS SHOULD BE DIMINISHING BETWEEN 03Z AND 05Z THIS EVENING.
GUSTY AND ERRATIC WINDS ARE POSSIBLE NEAR STORMS WITH LOWER
CIGS/VSBY UNDER HEAVIER STORMS. LAS VEGAS WILL BE NEAR THE EDGE OF
THE MOISTURE BOUNDARY FRIDAY WITH STORMS MAINLY EAST OF THE VALLEY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED TSRA COVERAGE IS EXPECTED ACROSS
ALL AREAS TODAY DURING EVENING. GUSTY WINDS AND REDUCED CIGS/VSBY
ARE POSSIBLE IN AND NEAR STORMS. DRIER AIR WILL BEGIN TO SPREAD IN
FROM THE WEST FRIDAY WITH SHOWERS AND THUNDERSTORMS MAINLY ALONG AND
EAST OF THE COLORADO RIVER VALLEY.
&&
.FIRE WEATHER...THE MAIN FIRE WEATHER CONCERN WILL BE TOMORROW AND
SATURDAY AS A STRONG PACIFIC STORM FORMS OFF THE WEST COAST AND
MOVES INTO THE GREAT BASIN SATURDAY AND SUNDAY. AHEAD OF THIS STORM
DRIER AIR WILL MOVE INTO THE WESTERN PORTIONS ON TOMORROW
WITH MINIMUM RELATIVE HUMIDITY VALUES DROPPING TO BELOW 15 PERCENT
WITH THE DRIER AIR THEN SPREADING EAST ON SATURDAY. ALONG WITH THE
DRIER AIR... INCREASED WINDS WILL BE SEEN ON TOMORROW WITH LOCAL
GUSTS TO OVER 35 MPH. A RED FLAG WARNING IS IN EFFECT FOR NEVADA
ZONES 460 AND 462. WINDS ARE EXPECTED TO INCREASE EVEN MORE ON
SATURDAY WITH WIDESPREAD WIND GUSTS IN THE 35 TO 45 MPH
RANGE...ESPECIALLY ACROSS NEVADA AND ARIZONA. A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR ALL OF SOUTHERN NEVADA SATURDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NVZ460>465.
RED FLAG WARNING FROM NOON TO 8 PM PDT FRIDAY FOR NVZ460-462.
AZ...NONE.
CA...NONE.
&&
PIERCE
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 26, 4:17 AM PST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
517 AM PDT THU AUG 26 2010
AZZ001>003-036-CAZ519>527-NVZ014>022-270000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
517 AM PDT THU AUG 26 2010 /517 AM MST THU AUG 26 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE SEEN ACROSS THE AREA TODAY. THESE THUNDERSTORMS MAY
PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG LOW PRESSURE SYSTEM WILL BRING DRIER AIR TO THE WESTERN
PORTION OF THE AREA ON FRIDAY ALONG WITH GUSTY WINDS. INCREASED
WINDS ARE ONCE AGAIN LOOKED FOR SATURDAY AND POTENTIALLY ON SUNDAY
AS THE SYSTEM MOVES ACROSS NEVADA. DUE TO THE DRIER AIR AND GUSTY
WINDS FIRE WEATHER CONCERNS ARE LIKELY WITH A FIRE WEATHER WATCH
CURRENTLY IN EFFECT FOR ESMERALDA AND CENTRAL/SOUTHERN NYE
COUNTIES FOR FRIDAY AFTERNOON. A FIRE WEATHER WATCH OR RED FLAG
WARNING MAY ALSO BE NEEDED ON SATURDAY DUE TO THE GUSTY WINDS.
THE DRIER AIR WILL CONFINE ISOLATED THUNDERSTORMS TO MAINLY EAST
OF LAS VEGAS ON FRIDAY AND THEN OVER MOHAVE COUNTY ON SATURDAY AND
SUNDAY BUT A FEW SHOWERS OR THUNDERSTORMS MAY ALSO BE SEEN ACROSS
THE NORTHERN PORTION OF THE REGION DUE TO THE TROUGH MOVING
ACROSS THE AREA. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH
WEDNESDAY ALTHOUGH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
MAY STILL BE SEEN MAINLY OVER MOHAVE COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 26, 2:28 PM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HEAVY RAIN 4 N LANDERS (AR190) 34.28N 116.42W
08/26/2010 E0.00 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 3 INCHES OF RUNNING WATER ON NUMEROUS
ROADWAYS. STREAMS AND WASHES AT HALF CAPACITY IN LANDERS.
HEAVY RAIN WAS STILL FALLING AS OF 230 PDT.
0215 PM TSTM WND GST KINGMAN 35.21N 114.03W
08/26/2010 M62 MPH MOHAVE AZ TRAINED SPOTTER
SPOTTER MEASURED A TSTM WIND GUST TO 62 MPH AT 215 PDT IN
KINGMAN.
0245 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/26/2010 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTS 10 TO 11 INCHES OF WATER FLOWING DOWN
ROADWAYS IN GOLDEN VALLEY. ONE INCH OF RAIN FELL BETWEEN
130 AND 230 PM PDT.
&&
JGGThunderstorm Wind, Clark
- When
- August 26, 2:40 PM PST
- Where
- Clark County, 2.22 mi SW of Las Vegas Hndrsn Sky
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.955, -115.155
A carport on a mobile home was damaged.
Hail, Clark
- When
- August 27, 8:30 PM PST to 8:35 PM PST
- Where
- Clark County, 3 mi SSE of Henderson
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.990, -114.960
Dime to nickel size hail fell for a few minutes.
Thunderstorm Wind, Clark
- When
- August 27, 9:05 PM PST to 9:15 PM PST
- Where
- Clark County, 6.2 mi NE of Boulder City
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $300,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.053, -114.806
An anemometer at the Las Vegas Boat Harbor measured a gust to 70 mph before failing. Several docks, including floating docks and a fueling dock, were damaged, and at least two private boats were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arizona, August 26, 2010$11 million · 75 kt wind · 9 events
- Damaging Winds in Georgia, August 26, 2010$53,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Virginia, August 26, 2010$2,000 · 1.75 in hail · 8 events
- Wildfire in Washington, August 26 to 31, 2010$1,000 · 5 events
- Hail and Damaging Winds in South Carolina, August 26, 20101 in hail · 5 events
- High Wind in Idaho, August 26, 201062 kt wind · 4 events
- Hail and Damaging Wind in Georgia, August 26, 2010$1,000 · 50 kt wind · 2 events
- Damaging Winds in Virginia, August 26, 2010$1,000 · 52 kt wind · 2 events
- Hail in South Carolina, August 26, 2010$4,000 · 1.75 in hail · 2 events
- Damaging Winds in Montana, August 26, 201050 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 26, 20101 event
- Marine Thunderstorm Wind in Gulf of Mexico, August 26, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250706, 250810, 250839.